Florida, 2007Flooding and Coastal Flood in Florida, October 1 to 3, 2007
October 1 to 3, 2007 · NWS JAX · 10 events in 5 counties and zones
A strong ridge built north of the region with an elongated fetch area set up from near Bermuda to north Florida. A trough and eventually a low pressure center developed to the south of the region over the Bahamas and south Florida with a strong gradient flow between the two from September 29th through October 2nd.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong ridge built north of the region with an elongated fetch area set up from near Bermuda to north Florida. A trough and eventually a low pressure center developed to the south of the region over the Bahamas and south Florida with a strong gradient flow between the two from September 29th through October 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 1, 9:00 AM EST, 1 hour earlier.
Area forecast discussion, Oct 1, 9:00 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1000 AM EDT MON OCT 1 2007
.UPDATE...THE MORNING SOUNDING SHOWS ATMOSPHERE IS VERY MOIST
(PWAT IS 1.43 INCHES) BELOW 700 MB AND VERY DRY ABOVE. WATER
VAPOR IMAGERY CONFIRMS THE STRONG SUBSIDENCE ALOFT WHILE VIS/IR
SHOW CONSIDERABLE LOW LEVEL CLOUDINESS. A 1036 MB HIGH IS LOCATED
OVER NOVA SCOTIA AND RIDGING EXTENDS SOUTHWEST ALONG THE LEE OF
THE APPALACHIANS. AN INVERTED TROUGH STRETCHING ACROSS CUBA AND THE
BAHAMAS IS AMPLIFYING AND DRIFTING WESTWARD. A TIGHT PRESSURE
GRADIENT CONTINUES TO PRODUCE WINDY CONDITIONS FOR THE COAST AND
AS THE LOW MOVES CLOSER TO S FL...MORE MOISTURE PUSHES TOWARD THE
PENINSULA. RAIN BANDS HAVE BEEN TRAINING ACROSS NE FL AND WINDS HAVE
BEEN GUSTING TO NEAR 35 TO 45 MPH. HAVE TWEAKED THE POPS UPWARD FOR
DUVAL COUNTY AND LOWERED TEMPS A TAD FOR NE FL DUE TO PERSISTENT
CLOUDINESS.
&&
.AVIATION...MVFR CONDITIONS ARE CONTINUING AT THE TAF SITES WITH JAX
OCCASIONAL AT 2 SM VISIBILITY DUE TO TOWER VIS AND GNV NEAR IFR
FOR CIGS. EXPECT TO SEE SOME IMPROVEMENT IN FLIGHT CATEGORY TO JUST
ABOVE MVFR CONDITIONS BY EARLY AFTERNOON. AT THIS TIME ANTICIPATE
VCSH FOR THIS AFTERNOON AND WILL RE-EVALUATE BASED ON SATELLITE AND
RADAR TRENDS WHETHER TO UPGRADE TO TEMPO GROUP. BASED ON NAM
GUIDANCE...MAY NEED TO INDICATE LLWS FOR TONIGHT WITH WINDS IN THE
1-2 KFT MAY BE AROUND 30-40 KT AT TIMES.
&&
.MARINE...SUSTAINED WINDS FROM THE NE 25 KT WITH GUSTS CONSISTENTLY
AROUND 30-33 KT. SEAS AT FERNANDINA BUOY 5 MILES OUT HAVE BEEN
AROUND 7-9 FT FOR THE PAST FEW HOURS SO ITS NOT HARD TO JUSTIFY
SEAS UP TO 10-14 FT IN THE OFFSHORE WATERS WHERE WINDS ARE A BIT
STRONGER. CURRENT CWF LOOKS FINE WITH ONLY MINOR TWEAKS.
SURF ZONE...REPORTS FROM THE COAST PUT MAXIMUM BREAKERS IN THE 4 TO
6 FT RANGE WITH OCCASIONAL BREAKERS OF 7 TO 8 FT. TIDAL DEPARTURES
CONTINUE IN THE 1-1.5 FT RANGE ABOVE NORMAL AROUND HIGH TIDE AND
MINOR COASTAL FLOODING LEVELS ARE BEING EXCEEDED AROUND THE TIMES OF
HIGH TIDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 84 63 87 69 / 10 10 10 20
SSI 80 71 82 75 / 30 20 30 40
JAX 81 70 83 72 / 40 30 30 40
SGJ 81 76 82 75 / 30 40 50 50
GNV 83 69 86 71 / 30 30 40 40
OCF 85 70 85 71 / 30 30 40 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
COASTAL FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR DUVAL-FLAGLER-
NASSAU-ST JOHNS.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CLAY-PUTNAM.
GA...HIGH SURF ADVISORY UNTIL 3 AM EDT WEDNESDAY FOR COASTAL CAMDEN-
COASTAL GLYNN.
COASTAL FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR COASTAL CAMDEN-
COASTAL GLYNN.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL CAMDEN-
COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
20 NM.
&&
TRABERT/SHASHY/KERNSHazardous weather outlook, Oct 1, 3:40 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
440 AM EDT MON OCT 1 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
440 AM EDT MON OCT 1 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...COASTAL FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT THROUGH EARLY WEDNESDAY...
...WIND ADVISORY FOR THE COAST FROM 8 AM TO 8 PM TODAY...
...LAKE WIND ADVISORY FOR CLAY AND PUTNAM COUNTIES FROM
10 AM TO 8 PM TODAY...
REFER TO THE COASTAL HAZARD AND URGENT WEATHER MESSAGES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
STRONG NORTHEAST FLOW WILL CONTINUE THROUGH TUESDAY NIGHT...THEN
GRADUALLY SUBSIDE. HIGH SURF...RIP CURRENTS...AND THE THREAT OF
COASTAL FLOODING AND BEACH EROSION WILL CONTINUE THROUGH TUESDAY.
RESIDENTS SHOULD STAY TUNED FOR LATER STATEMENTS AND ADVISORIES...
AS WELL AS POSSIBLE WARNINGS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NECESSARY. HOWEVER...COASTAL SPOTTERS ARE
REQUESTED TO REPORT ANY INSTANCES OF COASTAL FLOODING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Local storm report, Oct 1, 8:38 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
938 AM EDT MON OCT 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM NON-TSTM WND GST MAYPORT 30.38N 81.41W
10/01/2007 M45 MPH DUVAL FL ASOS
THE MAYPORT ASOS REPORTED A PEAK GUST OF 45 MPH FROM THE
NORTHEAST IN SHOWER ACTIVITY.
&&
ARSEvent by event
3 high surf, 3 coastal flood, 3 flood, 1 heavy rain. Local standard time, as filed.
High Surf, Flagler
- When
- October 1, 10:00 AM EST
- Where
- Flagler forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 29.471, -81.293 (the zone’s center; the record gives no point)
The Flagler County Emergency Management Agency reported 7 to 11 foot breakers along Flagler Beach. They also reported a wind gust to 43 miles an hour from the northeast at 1010 am EDT.
Coastal Flood, Duval
- When
- October 1, 11:42 AM EST
- Where
- Duval forecast zone
- Reported by
- C-MAN Station
The Mayport National Oceans Service tide gauge measured 6.58 ft above Mean Lower Low Water (MLLW) which was about 0.8 to 1 ft above the predicted tide. Minor coastal flooding begins around 6.4 ft MLLW.
High Surf, Duval
- When
- October 1, 11:45 AM EST
- Where
- Duval forecast zone
- Reported by
- County Official
The Jacksonville Beach Red Cross Rescue Patrol reported minor coastal flooding of the street and parking lot. The flooding was due to wave runup from the high surf and the high tides due to a northeaster and was located on a beach access ramp between Red Cross building and a restaurant.
Coastal Flood, Nassau
- When
- October 1, 12:30 PM EST
- Where
- Nassau forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 30.611, -81.771 (the zone’s center; the record gives no point)
The Fernandina Beach National Oceans Service tide gauge measured 8.5 ft above Mean Lower Low Water (MLLW) which was 1.1 ft above predicted astronomical tide. Minor flooding begins at around 8.5 ft MLLW near Fernandina Beach and Amelia Island.
Coastal Flood, Duval
- When
- October 2, 6:00 AM EST to 7:50 AM EST
- Where
- Duval forecast zone
- Reported by
- County Official
A life guard supervisor reported unusually high tide with water coming over the berms and into low lying streets. Low tide was at 7 am EDT.
High Surf, St. Johns
- When
- October 2, 6:00 AM EST to 7:54 AM EST
- Where
- St. Johns forecast zone
- Reported by
- County Official
A life guard supervisor reports four miles of major beach erosion has occurred in three separate areas along St Johns County beaches. The areas are south of the gate station in South Ponte Vedra Beach...at St Augustine Beach near the pier...and near Marineland. Also...low lying areas are flooding during high tides.
Heavy Rain, Duval
- When
- October 2, 10:00 AM EST to 11:39 AM EST
- Where
- Duval County, 2.83 mi SSW of Jacksonville
- Reported by
- Trained Spotter
- Coordinates
- 30.310, -81.680
A trained spotter reported water beginning to accumulate in normally flood prone areas of Riverside. Water was reported to be ponding in the roadways near Saint Vincent’s Hospital...on Stockton Street...the intersection of Kings street and Oak Street and on St Johns Avenue.
Flood, St. Johns
- When
- October 2, 6:01 PM EST to October 3, 12:00 PM EST
- Where
- St. Johns County, 1.57 mi NNE of Fruit Cove to 0.66 mi ENE of Fruit Cove
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.122, -81.623
Heavy rainfall resulted in flooding of neighborhoods and portions of Race Track Road in northwestern St Johns County. At 18:00 EDT a storm spotter reported ankle deep water on her street in the Cimmaron subdivision off County Road 210. At 18:55 EDT a resident in Julington Creek Plantation reported two and a half feet of standing water flooding Roberts Road. Flooding was also reported on Highway 208 near the Whisper Ridge subdivision. Race Track Road did not reopen until 12:00 EDT on October 3rd.
Flood, Clay
- When
- October 2, 6:01 PM EST to October 3, 10:00 AM EST
- Where
- Clay County, 0.71 mi NNE of Meadowbrook Terrace to 1.28 mi N of Hibernia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.190, -81.697
Flooding was reported on several sections of Fleming Island and Orange Park with the Red Cross reporting several homes flooded out.
Flood, Duval
- When
- October 2, 7:00 PM EST to October 3, 11:00 AM EST
- Where
- Duval County, 1.97 mi SW of East Mandarin to 1.38 mi N of Cedar Hills
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.134, -81.657
A woman was stuck in car due to flooding on Algonquin Ave and flooding reported was on Toree Grande Ave. and Casa Grande Ave. as well as in the Beauclerc area. Flooding was also reported on San Jose Boulevard and near Julington Creek Plantation. Numerous secondary streets were reported as flooded on the Southside. Commonwealth Road was reported as being flooded at 07:00 north of Interstate 295 with vehicles stranded in the roadway. In the San Marco Area flooding was observed by NWS Storm Survey Crews from Childrens Way to Hendricks Avenue up to Nemours Hosptial just south of Interstate 95. The water was nearly up to residences on Childrens Way. Flooding was also observed in the Plantation Oaks South subdivision in Mandarin on Carters Grove Lane at 1700 Plantation Oak Drive with the road flooded and impassable. The Storm Survey also noted several inches of water in the home and garage of a residence located at 11665 Gywnford Lane. This is near the intersection of Loretto Road. At this location water was accumulated in the backyard to a depth of one foot. At McCoys Creek four feet of flooding was noted in a roofing business at Kings Street and McCoys Creek Blvd. Four homes were flooded to a depth of 1.5 to 2 feet at 4130 Leonard Circle West. Additionally water from Moncrief Creek crossed 33rd Street West and pushed a Toyota Corolla against the bridge resulting in a swift water rescue.
- High Surf
- Large waves breaking on the shore that caused damage, erosion or casualties.
- Coastal Flood
- Flooding of coastal land by the sea, from storm surge, onshore wind or high tides.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current and High Surf in Florida, October 1 to 2, 20071 death · $7.0 million · 2 events
- Drought in Tennessee, October 1 to 31, 2007$5.0 million · 39 events
- Drought in North Carolina, October 1 to 31, 2007$4.4 million · 9 events
- Flash Flood in Minnesota, October 1, 2007$3.0 million · 1 event
- Drought in Virginia, October 1 to 31, 2007$785,000 · 23 events
- Drought in Georgia, October 1 to 31, 200797 events
- Lightning Strike in Arkansas, October 1, 2007$125,000 · 1 event
- Drought in Alabama, October 1 to 31, 200739 events
- Damaging Wind and High Surf in Florida, October 1 to 2, 2007$50,000 · 59 kt wind · 2 events
- Drought in North Carolina, October 1 to 31, 200734 events
- Drought in Mississippi, October 1 to 31, 200722 events
- Drought in Tennessee, October 1 to 31, 200720 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53143, 53139, 53145, 53136, 53129, 53133, 53125, 67105, 67107, 67106.